One thing which can counteract hair loss from depakote is taking zinc and selenium supplements. Buy a decent brand from a respectable store (it doesn't have to be an expensive brand name, but don't buy these from a dollar store). Just take as directed on the bottle. If this works & you can convince her to stay on depakote until she sees a psychiatrist that would be best.
If she absolutely refuses to stay on it, your plan to taper it (500mg X5days and then 250mg for 5 days) is a good one. Also, although there are a few major concerns with long term use of olanzapine, if you have enough of a supply, she could also temporarily increase the dose to 1.5 to 2 tablets/day (total dose of 11.25-15mg) to help treat her symptoms and prevent her from being hospitalized.
_____________________________________________________________________________Please let me know if you need more information. We can continue the dialog until you are satisfied. Once your are happy with the answers don't forget to hit the ACCEPT button & provide expert feedback. Also remember that this is not an official doctor patient relationship and not a substitute for a full live psychiatric evaluation. Thank you for using justanswers.com